Alert archive / Arkansas / Flash Flood Warnings in 2000

Flash Flood Warning 34, NWS Little Rock, AR

August 19, 2000Polk County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Aug 19, 2000, 5:20 PM CDT for Polk County, Arkansas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2000, 5:20 PM CDT (22:20 UTC)
Expired
Aug 19, 2000, 7:15 PM CDT
In force
115 min
Issued by
NWS Little Rock, AR
Area
Whole counties

County Polk County, AR

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.3 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2000-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2000-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2278 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 192223
FFWLZK
ARC113-200015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
520 PM CDT SAT AUG 19 2000

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POLK COUNTY IN WESTERN ARKANSAS

* UNTIL 715 PM CDT

* AT 520 PM...DOPPLER WEATHER RADAR SHOWED THUNNDERSTORMS
  REDEVELOPING OVER EASTERN POLK COUNTY FROM AROUND NUNLEY TO BIG
  FORK. UP TO THREE INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF
  EASTERN POLK COUNTY THIS AFTERNOON. WITH ADDITIONAL RAINFALL
  EXPECTED...FLASH FLOODING IS LIKELY TO OCCUR.

DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER 1DEPTH
MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF
MOVING WATER TO CARRY A CAR DOWNSTREAM.

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 19, 2:40 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 19, 2:40 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
240 PM CDT SAT AUG 19 2000

LOOKS AS THOUGH THE MAIN FORECAST QUESTION NEXT 24 HOURS IS WHETHER
AN MCS FORMS THIS EVENING OVER KS...AND IF THE SYSTEM WILL TRACK
MAINLY ACROSS MO...OR IF IT MAKES IT FAR ENOUGH SOUTH/EAST TO AFFECT
AR. WILL GO WITH SPC DISCO FOR NOW AND ASSUME MCS WILL FORM WHERE
LOW LEVEL JET/THETA-E ADVECTION INTERSECTS THE WARM FRONT IN KS.
GIVEN THIS SCENARIO...WILL HAVE TO AT LEAST GO WITH SCATTERED POPS
LATER TONIGHT AND SUNDAY MORNING NORTH/EAST ZONES. DO NOT ANTICIPATE
MUCH IN THE WAY OF SEVERE WEATHER DUE TO TIMING/DIURNAL TRENDS.

WILL ALSO ALLOW FOR ISOLATED TO WIDELY SCATTERED THUNDERSHOWERS
ALONG/NORTHEAST OF THE WARM FRONT THIS EVENING. HOWEVER...WITH LACK
OF DYNAMICS IN THIS REGION...WHATEVER FORMS LATER THIS AFTERNOON
SHOULD DIMINISH BY SUNSET.

OTHERWISE...MAIN STORY WILL BE THE HEAT AGAIN...WITH HEAT INDEX
VALUES APPROACHING 105 SUNDAY SOUTH/WEST AREAS. WILL GO WITH HIGHS
FROM 97 TO 102 IN SOUTHWEST ZONES...ABOUT 3 TO 5 DEGREES WARMER THAN
THE NGM/AVN MOS TEMPS. WITH UPPER HIGH IN PLACE...EXPECT EASTERLY
WAVE/MOISTURE TO PASS JUST SOUTH OF THE AREA. THEREFORE..SEE NO
REASON RIGHT NOW TO COOL TEMPS AS PER FMR MOS TEMPS.WILL GO
CONSIDERABLY WARMER...WITH 97 TO 103 MOST OF CENTRAL AND SOUTH BY
MONDAY AND TUESDAY.

IF LOWS CREEP UP A BIT AND DEWPOINTS STAY NEAR 70...HEAT ADVISORIES f
WILL BE REQUIRED OVER SOME AREAS WITHIN THE NEXT DAY OR SO.

45

.LIT...NONE.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:00 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike45 min
Aug 18, 7:24 PM CDTFlash Flood WarningLZKMontgomery, Pike2 hr
Aug 18, 7:33 PM CDTFlash Flood WarningLZKPolk117 min
Aug 18, 7:52 PM CDTSevere Thunderstorm WarningLZKPike38 min

Nearby

Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.